Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 7, NWS Albuquerque, NM

March 1, 2007Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Mar 1, 2007, 5:10 AM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 1, 2007, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2007, 5:10 AM MST (12:10 UTC)
In effect from
Mar 1, 2007, 12:00 PM MST
Expired
Mar 1, 2007, 7:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 0.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -264 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
-264 m²/s²
0-3 km storm-relative helicity
-160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 011210
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
510 AM MST THU MAR 1 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR PORTIONS OF THE
EASTERN PLAINS...

.STRONG WEST TO NORTHWEST WINDS WILL REDEVELOP ACROSS MUCH OF THE
EASTERN PLAINS TODAY AS A STRONG UPPER LEVEL STORM SYSTEM
SLOWLY EXITS THE REGION. STRONG WINDS COMBINED WITH LOW RELATIVE
HUMIDITIES WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS OVER
PORTIONS OF THE EASTERN PLAINS MAINLY ALONG AND SOUTH OF
INTERSTATE 40.

NMZ104-108-012230-
/O.UPG.KABQ.FW.A.0005.070301T2000Z-070302T0100Z/
/O.NEW.KABQ.FW.W.0007.070301T1900Z-070302T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
510 AM MST THU MAR 1 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

GUSTY WEST WINDS WILL REDEVELOP LATE THIS MORNING...WITH WEST
WINDS TO 30 MPH GUSTING LOCALLY TO 45 MPH COMMON ACROSS THE WARNED
AREA. HUMIDITIES WILL FALL IN TO THE LOW TEENS SHORTLY AFTER NOON
SOUTH OF INTERSTATE 40...WITH HUMIDITIES A FEW PERCENT HIGHER
NORTH OF INTERSTATE 40. RED FLAG CONDITIONS WILL CONTINUE INTO THE
EARLY EVENING.

BY MID EVENING...EXPECT WIND SPEEDS TO DECREASE GRADUALLY TO 25
MPH...AND HUMIDITIES RECOVER ABOVE 20 PERCENT TO EASE THE FIRE
WEATHER DANGER.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

SHY
1 follow-up statement
000 
WWUS85 KABQ 012136
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
236 PM MST THU MAR 1 2007

...RED FLAG WARNING REMAINS IN EFFECT THROUGH 7 PM MST THIS
EVENING FOR PORTIONS OF THE EASTERN PLAINS DUE TO STRONG WINDS
AND LOW HUMIDITIES...

.STRONG WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS MUCH OF THE
EASTERN PLAINS. STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES
WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS OVER PORTIONS OF
THE EASTERN PLAINS.

NMZ104-108-020200-
/O.CON.KABQ.FW.W.0007.000000T0000Z-070302T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
236 PM MST THU MAR 1 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.

GUSTY WEST WINDS WILL CONTINUE AT 20 TO 30 MPH WITH GUSTS TO 45
MPH THROUGH EARLY THIS EVENING. HUMIDITIES WILL BE BETWEEN 5 AND
15 PERCENT. 

BY MID EVENING...EXPECT WIND SPEEDS TO DECREASE GRADUALLY TO
UNDER 20 MPH...AND HUMIDITIES TO RECOVER ABOVE 20 PERCENT TO 
EASE THE FIRE WEATHER DANGER.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

40

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 1, 3:00 AM MST, 2 hours 10 minutes earlier.

Area forecast discussion, Mar 1, 3:00 AM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MST THU MAR 1 2007

.DISCUSSION...ISOLATED RAIN AND SNOW SHOWERS WILL LINGER NEAR THE
NORTHERN MOUNTAINS INTO THIS EVENING BEFORE DRYING LATE TONIGHT.
A POLAR JET MAX WILL ALSO PUSH EAST OF THE AREA LATE TODAY...BUT
NOT BEFORE BREEZY TO WINDY NORTHWEST FLOW DEVELOPS AT THE SURFACE AREAWIDE.
THE STRONGEST WINDS WILL IMPACT THE AREA ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN...WITH ADVISORY CRITERIA WINDS FROM CLINES
CORNERS TO ABOUT SANTA ROSA. DECIDED NOT TO ISSUE A WIND ADVISORY
FOR SUCH A SMALL AREA AND WILL ISSUE AN SPS INSTEAD. WILL ALSO
ISSUE A RED FLAG WARNING WITH THE MORNING FIRE WEATHER PACKAGE FOR
THE NORTHEAST AND CENTRAL EASTERN PLAINS THIS AFTERNOON...WHERE
THE STRONG WINDS WILL COUPLE WITH LOW HUMIDITIES AND HIGH FIRE
DANGER.

MODELS NOW DEPICT A FAIRLY SHARP TROUGH TO DROP OUT OF THE NORTH
WITH A COLD FRONT ACROSS THE LAND OF ENCHANTMENT ON FRIDAY NIGHT.
EXPECT SNOW SHOWERS TO DEVELOP AS EARLY AS FRIDAY AFTERNOON NEAR
THE COLORADO BORDER...THEN SPREAD THROUGHOUT THE AREA ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN FRIDAY NIGHT. A FEW SHOWERS MAY
LINGER ON SATURDAY MORNING IN CHAVES AND LINCOLN COUNTIES. LOOKS
LIKE A DUSTING TO A FEW INCHES OF SNOW ARE POSSIBLE...WITH THE
MOST SIGNIFICANT ACCUMULATIONS IN THE SANGRES AND NORTHEAST
HIGHLANDS. COLD TEMPERATURES WILL LINGER THROUGH SATURDAY BEFORE
WARMING COMMENCES ON SAUNDAY AS A RIDGE OF HIGH PRESSURE BUILDS
OVERHEAD. THIS RIDGE WILL KEEP THE WEATHER DRY AND WARM THROUGH
MID WEEK. THEN...LONG RANGE MODELS INDICATE A TROUGH OF LOW
PRESSURE COULD INCREASE THE CHANCE OF PRECIPITATION MAINLY FOR THE
NORTH DURING THE LATTER HALF OF THE COMING WORK WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  43  17  41  15 /   0   0   5   5
GALLUP..........................  40   9  40   6 /   0   0   0   0
GRANTS..........................  43   9  41   9 /   0   0   0   0
GLENWOOD........................  53  21  53  20 /   0   0   0   0
CHAMA...........................  29 -13  32   0 /  20  10  10  10
LOS ALAMOS......................  36  12  37  13 /  10   0   5   5
RED RIVER.......................  25   2  24  -2 /  10   5  10  30
TAOS............................  34   9  36   6 /  10   0  10  20
SANTA FE........................  37  12  38  12 /   0   0   0  10
SANTA FE AIRPORT................  40  17  40  15 /   0   0   0  10
ESPANOLA........................  39  17  42  15 /   0   0   5   5
ALBUQUERQUE HEIGHTS.............  46  24  46  22 /   0   0   0   0
ALBUQUERQUE VALLEY..............  47  25  47  21 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  43  21  44  19 /   0   0   0   5
ALBUQUERQUE WEST MESA...........  45  25  46  21 /   0   0   0   5
SOCORRO.........................  54  26  52  18 /   0   0   0   5
SANDIA PARK/CEDAR CREST.........  37  16  37  14 /   0   0   0   5
MORIARTY/ESTANCIA...............  42  20  42  17 /   0   0   0  10
CARRIZOZO.......................  52  22  50  21 /   0   0   0   5
RUIDOSO.........................  45  24  44  20 /   0   0   0  10
RATON...........................  40  10  38   6 /   5   0   5  20
LAS VEGAS.......................  40  14  40   9 /   0   0   0  20
ROY.............................  43  19  42  17 /   5   0   0  20
CLAYTON.........................  47  17  41  15 /   5   0   5  20
SANTA ROSA......................  52  24  52  19 /   0   0   0  10
TUCUMCARI.......................  54  21  51  19 /   0   0   0  20
FORT SUMNER.....................  56  25  54  23 /   0   0   0  10
CLOVIS..........................  54  22  52  20 /   0   0   0  10
PORTALES........................  55  21  54  21 /   0   0   0  10
ROSWELL.........................  61  30  59  29 /   0   0   0  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 12 PM MST THIS AFTERNOON THROUGH 7 PM THIS
EVENING FOR THE FOLLOWING ZONES...NMZ104-108.

&&

44
Hazardous weather outlook, Feb 28, 5:32 AM MST, 23 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
532 AM MST WED FEB 28 2007

NMZ001>021-026-011300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
532 AM MST WED FEB 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

HIGH WIND WARNING IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM THIS
EVENING FOR THE GILA REGION...LOWER RIO GRANDE VALLEY...AND FROM
THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN OVER THE EASTERN
PLAINS. WEST WINDS WILL INCREASE BECOMING 35 TO 45 MPH WITH GUSTS
TO 60 MPH.

WIND ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST
THIS EVENING FOR THE WESTERN MOUNTAINS...MIDDLE AND UPPER RIO
GRANDE VALLEY. WEST WINDS WILL INCREASE BECOMING 25 TO 35 MPH WITH
GUSTS TO 50 MPH.

A WINTER WEATHER ADVISORY IS IN EFFECT OVER THE NORTHWEST AND
NORTHERN MOUNTAINS TODAY AND TONIGHT FOR STRONG WINDS AND
ACCUMULATING SNOWFALL OVER THE NORTHERN PORTION OF THE NORTHERN
AND NORTHWEST MOUNTAINS ESPECIALLY NEAR THE COLORADO BORDER. WEST
WINDS WILL INCREASE BECOMING 25 TO 35 MPH WITH GUSTS TO 50 MPH.
WINDS AND SNOW COMBINED WILL CREATE BLOWING SNOW AND REDUCED
VISIBILITIES.

A RED FLAG WARNING IS IN EFFECT FROM 10 AM TO 8 PM FOR THE MIDDLE
RIO GRANDE VALLEY...EAST CENTRAL HIGHLANDS AND PLAINS...AND
NORTHEAST PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR THE MIDDLE RIO GRANDE
VALLEY...EAST CENTRAL HIGHLANDS AND PLAINS...AND NORTHEAST
PLAINS ON THURSDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

23

In the hours before

Special weather statement, Mar 1, 3:15 AM MST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
315 AM MST THU MAR 1 2007

NMZ004>007-010>013-016>021-026-012300-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
NORTHEAST HIGHLANDS-QUAY COUNTY-ROOSEVELT COUNTY-
SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
315 AM MST THU MAR 1 2007

...GUSTY WINDS CONTINUING TODAY OVER EASTERN NEW MEXICO...

GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY THURSDAY ACROSS
PORTIONS OF EASTERN NEW MEXICO. EXPECT LOCAL WINDS TO 35 MPH WITH
GUSTS TO 50 MPH AT TIMES. WINDS WILL BE STRONGEST AFTER NOON TODAY
THROUGH THE FIRST HALF OF THE AFTERNOON.  WIND SPEEDS WILL DECREASE
GRADUALLY THROUGH THE LATE AFTERNOON.

IF DRIVING LARGE TRUCKS OR RECREATIONAL VEHICLES...EXPECT GUSTY AND
LOCALLY HAZARDOUS CROSS WINDS ON ROADS ORIENTED FROM SOUTHWEST TO
NORTHEAST. THIS INCLUDES HIGHWAY 54 FROM SOUTHERN LINCOLN COUNTY TO
SANTA ROSA...AND FROM TUCUMCARI TO THE TEXAS BORDER. EXPECT CROSS
WINDS OVER INTERSTATE 25 FROM LAS VEGAS NORTH TO THE COLORADO STATE
LINE. DRIVERS ON INTERSTATE 40 SHOULD ALSO EXPECT GUSTY WINDS FROM
TIJERAS CANYON EAST TO THE TEXAS STATE LINE.

SHY

Nearby

Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.